Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 24, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 25, 2008, 4:41 PM CDT for Sherburne County, Wright County, Minnesota. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 4:41 PM CDT (21:41 UTC)
- Expired
- May 25, 2008, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Sherburne County, MN, Wright County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:49 PM CDT | HAIL 0.88 | 2 Ene Buffalo, MN | |
| May 25, 5:00 PM CDT | HAIL 1.75 | 1 Ne St Michael, MN | |
| May 25, 5:01 PM CDT | HAIL 0.75 | 1 W St Michael, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:04 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 252141
SVRMPX
MNC141-171-252230-
/O.NEW.KMPX.SV.W.0024.080525T2141Z-080525T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
441 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SHERBURNE COUNTY IN CENTRAL MINNESOTA...
WRIGHT COUNTY IN CENTRAL MINNESOTA...
* UNTIL 530 PM CDT
* AT 438 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF BUFFALO...
AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUFFALO...
BECKER...
MONTICELLO...
BIG LAKE...
ST MICHAEL...
ELK RIVER...
ZIMMERMAN...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT SUNDAY EVENING FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN
WISCONSIN.
LAT...LON 4526 9354 4520 9361 4520 9365 4516 9365
4513 9372 4510 9372 4508 9377 4500 9383
4500 9416 4526 9415 4556 9352
TIME...MOT...LOC 2141Z 247DEG 38KT 4522 9392
$$
RAH/TRH1 follow-up statement
000
WWUS53 KMPX 252152
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT SUN MAY 25 2008
MNC141-171-252230-
/O.CON.KMPX.SV.W.0024.000000T0000Z-080525T2230Z/
SHERBURNE MN-WRIGHT MN-
452 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN WRIGHT AND EASTERN SHERBURNE COUNTIES...
AT 450 PM CDT NICKEL SIZE HAIL WAS REPORTED IN BUFFALO WITH THIS STORM.
AT 451 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ZIMMERMAN TO 3 MILES
EAST OF BUFFALO TO WAVERLY...AND MOVING EAST AT 49 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SILVER CREEK...RASSAT...
OTSEGO...ZIMMERMAN...WAVERLY...ST MICHAEL...MONTROSE...MONTICELLO...
ELK RIVER AND BUFFALO.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT SUNDAY EVENING FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN
WISCONSIN.
LAT...LON 4525 9355 4520 9361 4520 9365 4517 9365
4513 9372 4510 9372 4508 9377 4500 9383
4500 9408 4533 9394 4556 9352
TIME...MOT...LOC 2152Z 251DEG 42KT 4540 9363 4520 9379
4506 9395
$$
RAH/TRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:49 AM CDT, 9 hours 52 minutes earlier.
Area forecast discussion, May 25, 6:49 AM CDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 649 AM CDT SUN MAY 25 2008 .DISCUSSION... FORECAST CONCERN NEAR TERM IS SEVERE CONVECTIVE POTENTIAL. SCATTERED CONVECTION EXITING EASTERN CWA NOW...TIED INTO THE INFLUX OF INSTABILITY/K INDEX GRADIENT MOVING EAST. 06Z MODELS TREND REDEVELOPMENT OVER SOUTHWEST MN...AHEAD OF WARM FRONT BY 12Z TODAY...THEN TRACK IT NORTHEAST TOWARD EC MN BY 18Z. 00Z 4KM NMM WRF REFLECTIVITY DEVELOPED THE ACTIVITY TO THE SOUTHWEST BUT ROAD IT EAST ALONG THE MN IA BORDER IN THE MORNING...WITH VERY LITTLE REDEVELOPMENT WITH FROPA. WILL CONTINUE CURRENT TREND OF SEVERE POTENTIAL INCREASING BY NOON OVER THE AREA. THIS WOULD BE ELEVATED HAIL THREAT. STRATUS DEVELOPED AHEAD OF WARM FRONT/DEVELOP SFC LOW REFLECTION TO THE SOUTHWEST OF THE AREA. THIS WILL BE HARD PRESSED TO BURN OFF...ESPECIALLY TO THE EAST...AHEAD OF SURFACE BOUNDARY. WILL HAVE VERY UNSTABLE AIRMASS IN PLACE AS FRONT RIDES EAST...IF BREAKS IN THE LOW CLOUDS DEVELOP. RIGHT ENTRANCE REGION OF UPPER LEVEL JET WILL BE OVER THE MN REGION AND COMBINED WITH ASCENT GIVEN BY THE HEIGHT FALLS AS NRN PLAINS LOW SHIFTS EWD SHOULD BE ENOUGH TO GENERATE SCT CONVECTION ALONG BOUNDARY. WILL HAVE TO WATCH ANY ATTENDANT MID LEVEL SHORT WAVE...WILL AFFECT TIMING OF SEVERE CONVECTION. WILL CONTINUE SEVERE WEATHER TREND FOR THE AFTERNOON AND EARLY EVENING HOURS FROM CENTRAL MN TO WC WI. LARGE HAIL AND STRONG WINDS WILL BE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY OVER WC WI LATE AFTERNOON/EVENING. MAIN ACTIVITY SHOULD BE EXITING INTO WI AFTER 00Z MON. SHOULD SEE GOOD WARMING AS LOW CLOUDS CLEAR WITH SFC BOUNDARY. WILL CONTINUE THE 80-85F TEMPERATURES TO THE SOUTHWEST. AFTER THAT...FRONT SAGS SOUTH OF THE AREA FOR MONDAY. STILL SLGT CHANCE POPS IN WRAPAROUND COLD AIR OVER THE NORTHEAST CWA. OTHERWISE...COOLER AND DRY THROUGH WEDNESDAY. COULD SEE SOME FROST POTENTIAL NORTHEAST CWA. MENTIONED SOME PATCHY FROST FOR NOW. WARMER AIR RETURNS FOR THURSDAY ON THE BACKSIDE OF THE COLD SURFACE HIGH. COULD SEE CLOUDS LIFTING INTO WESTERN MN THU AFTERNOON...WITH SOME LIGHT SHOWERS POSSIBLE. POPS STILL LOW SO WILL LEAVE GOING TREND OF POPS THURSDAY NIGHT. && .AVIATION.../12Z TAF ISSUANCE/ LOW LEVEL STRATUS HAS PUSHED UP FROM IOWA OVER MOST OF MINNESOTA TAF SITES IN ADVANCE OF A SURFACE TROUGH OVER THE EASTERN DAKOTAS. THE 11-3.9 MICRON SPLIT WINDOW CHANNEL SHOWS THIS EXPANDING AREA OF STRATUS FAIRLY WELL. STILL...SHRF OUTPUT SHOWS EXPLOSIVER CAPE GROWTH AFTER 18Z TODAY OVER EASTERN MN INTO WESTERN WISCONSIN SO STRONG TO SEVERE CONVECTION APPEARS LIKELY. WE HIT KEAU EXTRA HARD WITH LESSER CONVECTIVE INTENSITY FOR SITES FURTHER WEST. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, May 25, 1:19 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 119 PM CDT SUN MAY 25 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 119 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL..INTO SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE FOUND GENERALLY EAST OF A LINE FROM ST MICHAEL TO NEW ULM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA BETWEEN 3 PM AND 4 PM AND MOVE EAST ACROSS THE REMAINDER OF THE AREA THROUGH EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...ALONG WITH A FEW TORNADOES... ESPECIALLY OVER WEST CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS RETURN TO THE FORECAST THURSDAY AND CONTINUE INTO SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. TRH
In the hours before
Local storm report, May 25, 4:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
408 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL MONTICELLO 45.30N 93.80W
05/25/2008 M2.00 INCH WRIGHT MN TRAINED SPOTTER
0401 PM HAIL MONTICELLO 45.30N 93.80W
05/25/2008 M2.75 INCH WRIGHT MN TRAINED SPOTTER
0404 PM HAIL BUFFALO 45.18N 93.87W
05/25/2008 E1.00 INCH WRIGHT MN TRAINED SPOTTER
0405 PM HAIL 4 W OTSEGO 45.30N 93.68W
05/25/2008 M1.75 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 25, 4:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
411 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL ELK RIVER 45.33N 93.57W
05/25/2008 M0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 25, 4:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 6 NNE BECKER 45.45N 93.84W
05/25/2008 M0.88 INCH SHERBURNE MN TRAINED SPOTTER
0403 PM HAIL 2 NE BUFFALO 45.20N 93.84W
05/25/2008 M1.00 INCH WRIGHT MN TRAINED SPOTTER
0340 PM HAIL SW BUFFALO 45.17N 93.88W
05/25/2008 M1.00 INCH WRIGHT MN TRAINED SPOTTER
0414 PM HAIL 3 S ELK RIVER 45.29N 93.57W
05/25/2008 M1.75 INCH SHERBURNE MN TRAINED SPOTTER
0416 PM HAIL 2 N BIG LAKE 45.37N 93.75W
05/25/2008 M1.00 INCH SHERBURNE MN TRAINED SPOTTER
0412 PM HAIL MONTICELLO 45.30N 93.80W
05/25/2008 M1.75 INCH WRIGHT MN TRAINED SPOTTER
BROKEN WINDOWS
0420 PM HAIL 3 NW ALBERTVILLE 45.26N 93.70W
05/25/2008 M1.50 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 25, 4:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL ANDOVER 45.26N 93.33W
05/25/2008 M1.00 INCH ANOKA MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 25, 4:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 NNW ANOKA 45.24N 93.41W
05/25/2008 M3.00 INCH ANOKA MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 25, 4:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
438 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO 2 NW COON RAPIDS 45.19N 93.34W
05/25/2008 ANOKA MN TRAINED SPOTTER
REPORTED MOVING EAST
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:43 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 62 min |
| May 25, 8:24 AM CDT | Severe Thunderstorm Warning | MPX | Swift | 51 min |
| May 25, 9:01 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 44 min |
| May 25, 9:24 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 66 min |
| May 25, 10:01 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 44 min |
| May 25, 10:42 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs | 63 min |
| May 25, 11:10 AM CDT | Severe Thunderstorm Warning | MPX | Isanti | 27 min |
| May 25, 11:34 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 26 min |
| May 25, 3:04 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 56 min |
| May 25, 3:36 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Sherburne, Wright | 54 min |
| May 25, 3:49 PM CDT | Tornado Warning | MPX | Sherburne, Wright | 26 min |
| May 25, 4:01 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Meeker, Mille Lacs, Sherburne, Stearns, Wright | 59 min |
| May 25, 4:03 PM CDT | Tornado Warning | MPX | Hennepin, Wright | 27 min |
| May 25, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Washington | 62 min |
| May 25, 4:37 PM CDT | Tornado Warning | MPX | Anoka, Ramsey, Washington | 23 min |
| May 25, 4:56 PM CDT | Tornado Warning | MPX | Anoka, Ramsey, Washington | 34 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 28 min |
| May 25, 5:17 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Washington | 43 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 35 min |
| May 25, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.